Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 23, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Apr 4, 2016, 3:15 AM EDT. It took effect at Apr 5, 2016, 12:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:15 AM EDT (07:15 UTC)
- In effect from
- Apr 5, 2016, 12:00 AM EDT
- Expired
- Apr 6, 2016, 6:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
360 WHUS72 KILM 040715 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 315 AM EDT MON APR 4 2016 AMZ254-256-042000- /O.NEW.KILM.SC.Y.0023.160405T0400Z-160406T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 315 AM EDT MON APR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY. * WINDS...NORTH 20 TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-042000- /O.NEW.KILM.SC.Y.0023.160405T0400Z-160406T0600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 315 AM EDT MON APR 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT WEDNESDAY. * WINDS...NORTH 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
7 follow-up statements
147 WHUS72 KILM 041934 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 334 PM EDT MON APR 4 2016 AMZ254-256-050600- /O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 334 PM EDT MON APR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-050600- /O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 334 PM EDT MON APR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT WEDNESDAY... * WINDS...NORTH 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
739 WHUS72 KILM 050256 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1056 PM EDT MON APR 4 2016 AMZ254-256-051100- /O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1056 PM EDT MON APR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WINDS...SOUTHWEST 15 TO 25 KT BECOMING WESTERLY AFTER MIDNIGHT. WINDS WILL FURTHER VEER TO THE NORTH AT 20 TO 30 KT WITH FEW GUSTS UP TO 35 KT...AFTER THE COLD FRONTAL PASSAGE PRIOR TO DAYBREAK TUESDAY...AND CONTINUE THROUGHOUT THE DAY ON TUESDAY. * SEAS...4 TO 7 FEET...WITH A FEW 8 FOOTERS POSSIBLE ACROSS THE OUTER WATERS OFF CAPE FEAR. DOMINATING PERIODS WILL RANGE BETWEEN 5 AND 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-051100- /O.CON.KILM.SC.Y.0023.160405T0400Z-160406T0600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1056 PM EDT MON APR 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KT BECOMING WESTERLY AFTER MIDNIGHT. WINDS WILL FURTHER VEER TO THE NORTH AT 20 TO 25 KT WITH GUSTS UP TO 30 KT...AFTER THE COLD FRONTAL PASSAGE PRIOR TO DAYBREAK TUESDAY...AND CONTINUE THROUGHOUT THE DAY ON TUESDAY. * SEAS...4 TO 7 FEET...WITH DOMINATING PERIODS RANGING BETWEEN 4 AND 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOUGH
398 WHUS72 KILM 050803 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 403 AM EDT TUE APR 5 2016 AMZ254-256-052000- /O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 403 AM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-052000- /O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 403 AM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
423 WHUS72 KILM 051922 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 322 PM EDT TUE APR 5 2016 AMZ254-256-060000- /O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 322 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTH 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-060600- /O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 322 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTH 20 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
735 WHUS72 KILM 052309 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 709 PM EDT TUE APR 5 2016 AMZ254-256-060015- /O.CAN.KILM.SC.Y.0023.000000T0000Z-160406T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 709 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS DOWNGRADED THE SMALL CRAFT ADVISORY TO A SMALL CRAFT SHOULD EXERCISE CAUTION. NORTHEAST WINDS WILL BE UP TO 20 KT AND SEAS UP TO 5 FT TONIGHT. $$ AMZ250-252-060600- /O.CON.KILM.SC.Y.0023.000000T0000Z-160406T0600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 709 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
058 WHUS72 KILM 060237 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1037 PM EDT TUE APR 5 2016 AMZ250-252-061000- /O.EXT.KILM.SC.Y.0023.000000T0000Z-160406T1000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1037 PM EDT TUE APR 5 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS...NORTHEAST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
364 WHUS72 KILM 060947 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 547 AM EDT WED APR 6 2016 AMZ250-252-062000- /O.EXP.KILM.SC.Y.0023.000000T0000Z-160406T1000Z/ /O.NEW.KILM.SC.Y.0024.160407T1200Z-160408T0700Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 547 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EDT FRIDAY. * WINDS...SOUTH 20 TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-062000- /O.NEW.KILM.SC.Y.0024.160407T1200Z-160408T0300Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 547 AM EDT WED APR 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 11 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 PM EDT THURSDAY. * WINDS...SOUTHWEST 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 12:25 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 4, 12:25 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1225 AM EDT MON APR 4 2016 .SYNOPSIS... HIGH PRESSURE WILL PUSH OFFSHORE AS AN ARCTIC FRONT COMES IN TONIGHT BRINGING COLD TEMPERATURES FOR TUESDAY. HIGH PRESSURE WILL MOVE OFFSHORE WEDNESDAY BRINGING WARMER TEMPERATURES. THE NEXT COLD FRONT WILL CROSS THE AREA WITH SHOWERS ON THURSDAY. A RETURN TO WELL BELOW NORMAL TEMPERATURES WILL FOLLOW FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1230 AM MONDAY...NO SIGNIFICANT CHANGES TO THE FORECAST WITH THIS EARLY MORNING NEAR-TERM UPDATE. DISCUSSION FROM 1000 PM FOLLOWS... SFC DEWPOINTS HAVE RECOVERED A GOOD DEAL THRU THE MID-EVENING HRS AND ARE CURRENTLY BEING UNDER FORECAST BY BOTH MODELS AND IN- HOUSE. THIS WILL LIKELY REQUIRE A 1 TO 3 DEGREE UPWARD ADDITION TO THE CURRENT LOW TEMP FCST...ESPECIALLY WITH SFC TEMP/DEWPT SPREADS ALREADY AT OR LESS THAN 5 DEGREES. THIS WILL HAVE A DOMINO EFFECT TO RESTRUCTURE OVERNIGHT HRLY RHS AND APPARENT TEMPS. ALL OTHER SENSIBLE WX ELEMENTS TO REMAIN AS IS. PREVIOUS....................................................... VARIOUS MODELS RH TIME HEIGHT DISPLAYS FOR LOCATIONS ACROSS THE ILM CWA THRU MONDAY DAYBREAK...ALL INDICATE DRY CONDITIONS THROUGHOUTTHE ATM COLUMN. MOISTURE IS EVEN LACKING FOR ANY HIGH- LEVEL CIRRUS OCCURRENCE. THUS...CLEAR SKIES WILL PREVAIL. THE BROAD CENTER OF HIGH PRESSURE CURRENTLY ACROSS THE FA WILL ALLOW THE DEVELOPMENT OF A SFC BASED INVERSION AFTER SUNSET...WHICH WILL LEAD TO WINDS DECOUPLING...IE. BECOMING CALM ACROSS THE FA. WITH SUCH A LARGE RANGE BETWEEN SFC TEMPS AND SFC DEWPOINTS EARLY THIS EVENING...THE EXCELLENT RADIATIONAL COOLING CONDITIONS WILL ALLOW SFC TEMPS TO DROP QUICKLY THIS EVENING. MANY LOCATIONS WILL DROP WELL INTO THE 40S AROUND MIDNIGHT...FOLLOWED BY A SLOW DECREASE TO PRESCRIBED LOWS WHICH RANGE FROM THE UPPER 30S WELL INLAND...TO THE LOW 40S ALONG THE IMMEDIATE COAST. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... AS OF 120 PM SUNDAY...A DEEP AND VERY PROGRESSIVE MID LEVEL TROUGH WILL MOVE ACROSS THE AREA EARLY TUESDAY WITH VERY BLUSTERY AND COLDER TEMPERATURES FOR TUESDAY INTO WEDNESDAY MORNING. THE SHORTWAVE WILL BE VERY POTENT AND MOISTURE CHALLENGED AS IS USUAL WITH ITS ORIGINS WELL INTO CANADA. CONTINUED TO ADVERTISE DRY CONDITIONS BUT WOULD NOT RULE OUT A SPRINKLE OR TWO AND A GOOD VIRGA SIGNATURE ON THE RADAR EARLY TUESDAY. MONDAY WILL BE WARMER WITH A DECENT SOUTHWEST FLOW DEVELOPING AHEAD OF THE SYSTEM. FINALLY...THE POTENTIAL FOR FROST REMAINS FOR WEDNESDAY MORNING WITH THE OUTSIDE POSSIBILITY OF A BRIEF FREEZE EXTREME NORTHWEST PARTS. I DID DROP TEMPERATURES A COUPLE OF DEGREES FROM THE PREVIOUS FORECAST. AS USUAL IT WILL BE A TRICKY CALL ON EXACT TEMPERATURES...LENGTH OF FREEZE (IF IT OCCURS) AND DOES FROST FORM WITH SUCH A DRY PROFILE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 3 PM SUNDAY... CLOUDS WILL GRADUALLY INCREASE AS A SLIGHTLY COOL WEDNESDAY AFTERNOON PROGRESSES DUE TO MOISTURE ADVECTION RESULTING FROM HIGH PRESSURE MOVING OFF THE COAST. AS THIS CONTINUES WEDNESDAY NIGHT EXPECT VERY MILD LOW TEMPERATURES AND A LATE NIGHT CREEPING UP OF RAIN CHANCES. SHOWERS AND ISOLATED STORMS MOST LIKELY EARLY THURSDAY WITH ARRIVAL OF COLD FRONT. BOUNDARY WILL MOVE QUICKLY SO COOL AND DRY ADVECTION ALREADY WELL UNDERWAY BY MIDDAY. LAGGING UPPER ENERGY COMES THROUGH AROUND DAYBREAK FRIDAY ALONG WITH A SECONDARY PUSH OF COLDER AIR. BY SATURDAY MORNING AN IMPRESSIVE COLD SHOT FIRMLY IN PLACE WITH 850MB 0C LINE APPROACHING NE FL AND LOCAL VALUES -6 TO -10 C SOUTH TO NORTH. INLAND AGRICULTURAL INTERESTS WILL LIKELY HAVE TO DEAL WITH A LIGHT FREEZE. SAVING GRACE SHOULD BE THAT NW SURFACE WINDS DO NOT APPEAR TO DECOUPLE (THESE SAME NORTHWEST WINDS MAY BRING CHILLY TEMPERATURES CLOSER TO THE (MAINLY NC) COAST THAN WHAT CURRENT FORECAST INDICATES). HIGH MOVES OVERHEAD SATURDAY MAKING FOR SHALLOW MIXING AND A CHILLY THOUGH WIND- LESS DAY AND SATURDAY NIGHT SHOULD BE THE RADIATIONAL COOLING NIGHT. FORTUNATELY BY THEN THERE SHOULD HAVE BEEN ENOUGH MODIFICATION BY THE EARLY APRIL SUN TO PRECLUDE ANOTHER FREEZE. TEMPS WARM BY ABOUT A CATEGORY ON SUNDAY BUT STILL BELOW CLIMO. && .AVIATION /06Z SUNDAY THROUGH FRIDAY/... AS OF 06Z...VFR CONDITIONS WILL PREVAIL AREA-WIDE. HIGH PRESSURE WILL BUILD NEARLY OVERHEAD EARLY THIS MORNING...WITH CALM WINDS EXPECTED. MOISTURE PROFILES ARE WAY TOO DRY TO SUPPORT FOG. INCREASING SOUTHWEST WINDS ARE EXPECTED AFTER SUNRISE. SKIES WILL REMAIN NEARLY CLOUD FREE. SURFACE WINDS WILL DIMINISH AFTER SUNSET. EXTENDED OUTLOOK...MVFR CONDITIONS POSSIBLE WED NIGHT WITH STRATUS AND THU WITH COLD FRONTAL PASSAGE...OTHERWISE VFR. && .MARINE... NEAR TERM/THROUGH TONIGHT/... AS OF 1230 AM MONDAY...NO CHANGES TO THE FORECAST WITH THIS EARLY MORNING NEAR-TERM UPDATE. DISCUSSION FROM 1000 PM FOLLOWS... QUITE THE CHANGE FROM 24 HRS AGO IN RELATION TO BOTH WINDS AND SIGNIFICANT SEAS ACROSS THE AREA WATERS. TONIGHT FEATURES THE BROAD CENTER OF WEAK HIGH PRESSURE MOVING ACROSS THE AREA WATERS. THE RELAXED SFC PG OVERNIGHT WILL ALLOW WIND SPEEDS TO FURTHER SUBSIDE TO SINGLE DIGIT SPEEDS. WIND DIRECTIONS WILL BECOME VARIABLE DUE TO THE BROAD CENTER OF THE HIGH MOVING OVERHEAD. WILL ATTEMPT TO IDENTIFY A COMMON WIND DIRECTION FOR EACH MARINE ZONE IN LIEU OF SAYING VARIABLE IN DIRECTION. SIGNIFICANT SEAS WILL HOLD AROUND 2 FT...WITH A FEW LEFTOVER 3 FOOTERS OFF CAPE FEAR. A LAZY 1 TO 2 FOOT SE GROUND SWELL AT 8 SECOND PERIODS REMAINS THE DOMINANT PLAYER WITHIN THE SEAS SPECTRUM. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 120 PM SUNDAY...SOME RUGGED MARINE CONDITIONS COMING UP FOR THE MARINE COMMUNITY AS A STRONG COLD FRONT AND ASSOCIATED SHORTWAVE MOVE ACROSS THE WATERS EARLY TUESDAY. MONDAY IS HARMLESS ENOUGH AHEAD OF THE FRONT WITH A SOUTHWEST FLOW OF 10-15 KNOTS. BY EARLY TUESDAY MORNING IN THE WAKE OF THE FRONT A NORTH TO NORTHWEST FLOW OF 20-25 KNOTS...MAYBE EVEN STRONGER FOR A FEW HOURS DEVELOPS. CERTAINLY WELL WITHIN SMALL CRAFT CONDITIONS AND DEPENDING ON TRENDS...A BRIEF GALE WARNING IS POSSIBLE. THE FLOW RELAXES SOMEWHAT BY WEDNESDAY MORNING. SEAS WILL FOLLOW THE WINDS RAMPING UP QUICKLY TUESDAY TO 6-8 FEET ACROSS THE OUTER WATERS FOR A TIME...DROPPING BACK SOMEWHAT EARLY WEDNESDAY. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 3 PM SUNDAY... LIGHT WINDS VEER CONSIDERABLY AS WEDNESDAY PROGRESSES AND HIGH PRESSURE MOVES ITS AXIS FROM ONSHORE TO OFFSHORE. THE RESULTING S TO SWRLY FLOW WILL THEN INCREASE LATE WEDNESDAY NIGHT INTO THURSDAY AS THE APPROACH OF A FAST MOVING COLD FRONT TIGHTENS THE GRADIENT. WIND AND/OR SEAS SHOULD REACH ADVISORY LEVELS BY THURSDAY. THE FRONTAL PASSAGE WILL BRING A QUICK TURN TO OFFSHORE FLOW WHICH MAY PUSH ADVISORY-WORTHY SEAS OUT OF THE 20NM FORECAST ZONES THOUGH WIND SPEEDS MAY STILL SATISFY CRITERIA. THESES OFFSHORE WINDS WILL NOT HAVE A LARGE ENOUGH WINDOW TO RELAX THURSDAY NIGHT BEFORE A SECONDARY COLD PUSH EARLY FRIDAY KEEPS ADVISORY FLAGS A-FLYIN'. && .FIRE WEATHER... AS OF 3 PM SUNDAY...INCREASED FIRE DANGER CONDITIONS EXPECTED MONDAY AFTERNOON. WARMING TEMPERATURES MONDAY COMBINED WITH GUSTY SOUTHWEST WINDS OF 20 TO 25 MPH IN THE AFTERNOON...WILL ELEVATE FIRE DANGER CONDITIONS. ADDITIONALLY...RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT MONDAY AFTERNOON. OPEN BURNING IS DISCOURAGED AND UNATTENDED FIRES COULD SPREAD UNPREDICTABLY MONDAY AFTERNOON. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...DCH/TRA SHORT TERM...SHK LONG TERM...MBB AVIATION...DL/TRA
Hazardous weather outlook, Apr 3, 7:33 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 733 PM EDT SUN APR 3 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-042345- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 733 PM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-042345- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 733 PM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-042345- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 733 PM EDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TUESDAY... SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. WEDNESDAY NIGHT THRU FRIDAY... SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:24 PM EDT | Freeze Watch | ILM | Bladen, Pender, Robeson | 12 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.